Volume 18, issue 7 (2018)

Download this article
Download this article For screen
For printing
Recent Issues

Volume 23
Issue 9, 3909–4400
Issue 8, 3417–3908
Issue 7, 2925–3415
Issue 6, 2415–2924
Issue 5, 1935–2414
Issue 4, 1463–1934
Issue 3, 963–1462
Issue 2, 509–962
Issue 1, 1–508

Volume 22, 8 issues

Volume 21, 7 issues

Volume 20, 7 issues

Volume 19, 7 issues

Volume 18, 7 issues

Volume 17, 6 issues

Volume 16, 6 issues

Volume 15, 6 issues

Volume 14, 6 issues

Volume 13, 6 issues

Volume 12, 4 issues

Volume 11, 5 issues

Volume 10, 4 issues

Volume 9, 4 issues

Volume 8, 4 issues

Volume 7, 4 issues

Volume 6, 5 issues

Volume 5, 4 issues

Volume 4, 2 issues

Volume 3, 2 issues

Volume 2, 2 issues

Volume 1, 2 issues

The Journal
About the Journal
Editorial Board
Editorial Interests
Submission Guidelines
Submission Page
Policies for Authors
Ethics Statement
ISSN (electronic): 1472-2739
ISSN (print): 1472-2747
Author Index
To Appear
Other MSP Journals
On the asymptotic expansion of the quantum $\mathrm{SU}(2)$ invariant at $q = \exp(4\pi\sqrt{-1}/N)$ for closed hyperbolic $3$–manifolds obtained by integral surgery along the figure-eight knot

Tomotada Ohtsuki

Algebraic & Geometric Topology 18 (2018) 4187–4274

It is known that the quantum SU(2) invariant of a closed 3–manifold at q = exp(2π1N) is of polynomial order as N . Recently, Chen and Yang conjectured that the quantum SU(2) invariant of a closed hyperbolic 3–manifold at q = exp(4π1N) is of order exp(N ς(M)), where ς(M) is a normalized complex volume of M. We can regard this conjecture as a kind of “volume conjecture”, which is an important topic from the viewpoint that it relates quantum topology and hyperbolic geometry.

In this paper, we give a concrete presentation of the asymptotic expansion of the quantum SU(2) invariant at q = exp(4π1N) for closed hyperbolic 3–manifolds obtained from the 3–sphere by integral surgery along the figure-eight knot. In particular, the leading term of the expansion is exp(N ς(M)), which gives a proof of the Chen–Yang conjecture for such 3–manifolds. Further, the semiclassical part of the expansion is a constant multiple of the square root of the Reidemeister torsion for such 3–manifolds. We expect that the higher-order coefficients of the expansion would be “new” invariants, which are related to “quantization” of the hyperbolic structure of a closed hyperbolic 3–manifold.

knot, $3$–manifold, quantum invariant, volume conjecture
Mathematical Subject Classification 2010
Primary: 57M27
Secondary: 57M50
Received: 15 January 2018
Revised: 29 June 2018
Accepted: 4 August 2018
Published: 11 December 2018
Tomotada Ohtsuki
Research Institute for Mathematical Sciences
Kyoto University
Sakyo-ku, Kyoto